Why does topical cortisone give me CF?
I'm hoping that someone may have an answer to my problem. I hope I'm not alone with this.
The short version is: when I apply a small dab of cortisone cream to my skin I get such severe CF that I can't get out of bed the next day and essentially feel paralyzed. Why? And why can't I find this mentioned on the internet, including pharmacutical manufacturer's websites (except that it can cause Cushing's Syndrome)?
My background is that I've been suffering from CF (plus chronic sadness, anxiety and depression) most of my life. I believe there may be multiple causes including blood infection (including systemic candidiasis), my celiac disease, etc. The symptoms became many times more severe several years ago after taking Prednasone for three months (because I mysteriously woke up deaf one morning). I had to quit my professional job two years ago because I was profoundly fatigued all the time. I now spent much of my up-time researching and trying things. But at this point I still can't work and live a sad, solitary, lonely and hopeless life. I haven't seen many doctors because I can't find one who specializes in this. And because the ones I've seen won't listen, seem incompetent or think I'm a liar.
I have a serious skin problem which causes multiple physical symptoms in different areas. The dermatologists can't agree on the diagnosis. But it's basically seborrheic dermatitis and possibly psoriasis...red, raw, sometimes scaley, dry, cracked, peeling, sticky, moist, itchy, bloody and painful. It all depends on which part of my body. But I believe that candida albicans may be the root of the skin problems. And there may be a direct link to my CF. One clue is that if I take a single doxycyclene tablet, in a mere 18 hours I get ghastly and shocking symptoms like I couldn't have imagined (too gruesome to mention here but surely a localized candida infection).
The only thing I've found that helps my skin condition is topical cordio steriod creams (like Alclometasone dipropionate or off-the-shelf hydrocortisone). These work like a miracle, temporarily curing the symptoms within 48 hours. The problem is that it produces severe fatigue.
Here's what happens: I apply a thin layer of cream (like Aclovate) to approx one sq inch of skin (raw, red, swollen). After 15 minutes, my face feels flushed. After around 30 minutes, I feel like I have a moderate hangover. My head feels achy and swollen inside like fluid has built up in my crainial cavity. I feel somewhat dizzy and my head sloshes around when I move it like I've had several drinks. These symptoms aren't so severe that I can't go about my day but they're bothersome. The next day I can't get out of bed. I awake feeling paralyzed. I just lay there like a beached whale, unable to move fingers, limbs, etc. Now if my butt was on fire I could move of course, but it would take all my strength. I'll lay there for up to 18 hours feeling totally fatigued. I may get up a few times briefly but it requires all of my willpower. By late afternoon or early evening I usually start to perk up. I'll go about my day and within a few hours start to feel some OK energy. Sometimes even enough to drag myself to the gym. This effect is 100% repeatable.
Why do I keep using this cream? Am I a maschochist? Perhaps, but the skin problems are pretty serious. And I think they may be linked to my fatigue and other symptoms. I stopped taking the cream 1-2 months ago and still have severe CF and my usual skin problems. But the CF severity varies from hour to hour and day to day.
There's another factor (perhaps minor). The severity depends on the age of the tube of Aclovate, especially the immediate flushed, hangover feeling. If it's a fresh tube, the symptoms are mild to moderate. But as the tube ages with each week, the symptoms get increasingly severe. Eventually I can no longer stand to use the tube. I open a fresh tube the next day and the symptoms become mild to moderate again. I've repeated this dozens of times over the years (happens with every tube). The cream is always stored at room temperature and the problems start after around 3 months after I buy it. The expiration date is years in the future.
I've researched the side-effects of topical cordiosteriods and I can't find any mention of my symptoms. Are the pharmacutical companies witholding this or am I total freak?
And does anyone have any suggestions on CF specialists to see in Northern California? So far the doctors I've seen have no comment or recomendations. They don't do homework before or after the visit, either. No doubt most CF sufferers get the same treatment, or lack thereof.
Thanks for reading.